MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, a cadiere forceps instrument had a warped shaft.The customer was unable to remove it from cannula.The procedure was completed with no reported injury.Attempts have been made to obtain additional information from the customer concerning the reported event with no success.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting the cadiere forceps instrument had a warped shaft and was unable to remove from cannula, an investigation is in progress to determine the cause of this reported event.An rma was issued to evaluate the intuitive surgical, inc.(isi) device, but the product has not yet been returned.The investigation to determine the cause of this reported event is currently in progress.As such, the probable root cause cannot yet be determined based on the information provided.This complaint is being classified as a reportable event due to the following conclusion: the cadiere forceps instrument could not be removed from the cannula due to a bent shaft.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the single site cadiere forceps instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation was able to replicate and confirm the customer reported complaint ¿instrument had a warped shaft and was unable to remove from cannula¿.The single site cadiere forceps instrument was analyzed, and failure analysis found the primary failure of torn heat shrink to be related to the customer-reported complaint.The instrument was found to have the heat shrink torn towards the distal end of the shaft, likely making it difficult to remove the instrument.There was no material missing.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16812603
Report Number2955842-2023-12197
Device Sequence Number20259924
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)K10221216
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberK10221216 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown